Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 14, 2016, 3:08 PM EDT for Orange County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 14, 2016, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
County Orange County, IN
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WWUS83 KLMK 141908
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE JUN 14 2016
INZ076-077-141945-
WASHINGTON-ORANGE-
308 PM EDT TUE JUN 14 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ORANGE AND
NORTHWESTERN WASHINGTON COUNTIES...
AT 307 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEDFORD TO 9 MILES NORTHEAST OF ENGLISH...AND
MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PAOLI...ORLEANS...STAMPERS CREEK...CAMPBELLSBURG...LIVONIA...SALTILLO...
VALEENE...PINE VALLEY...TROTTER CROSSING AND MAHAN CROSSING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3876 8614 3877 8610 3874 8609 3839 8639
3839 8642 3869 8657 3869 8631 3873 8631
3874 8629 3877 8628 3877 8626 3876 8625
3878 8623 3877 8622 3878 8621 3877 8621
3878 8618
TIME...MOT...LOC 1907Z 209DEG 32KT 3879 8646 3843 8634
$$
ZTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:05 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 14, 3:05 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Louisville KY 305 PM EDT TUE JUN 14 2016 .SHORT TERM (Now through Wednesday Night)... Issued at 256 PM EDT Tue Jun 14 2016 The weak wave that is interacting with a very warm, juicy atmosphere and sparking thunderstorms in the lower and middle Ohio Valley this afternoon will move off to the east this evening. As the wave exits and we lose insolation this evening, convection will gradually taper off. Temperatures will not drop farther than the 70s in most places with very muggy conditions tonight. Some patchy light haze or fog may form in some spots around dawn. On Wednesday a weak 5H shortwave trof and speed max will cross the region during the afternoon, resulting in another day of thunderstorm activity. Mid-level lapse rates will be a little steeper that what we've seen today and the upper flow will be a bit stronger though still rather weak. Precipitable waters will be in the 1.7 to 2 inch range with K Index in the mid 30s. So, locally torrential downpours are a near certainty. With somewhat weak flow and not much dry air aloft to tap into, gusty surface winds at the surface will be primarily driven by heavy rain cores dumping out of storms and spreading out as they hit the ground. The wet profiles and high wet bulb zero heights discourage widespread large hail, but sub-severe hail in the stronger cells will still be possible. Fortunately storms will show a little more forward movement than they have the last couple of days. High temperatures will be dependent on the amount of cloud cover and coverage of precipitation, but highs around 90 appear reasonable. Wednesday night the wave will move off to the east and thunderstorms will once again taper off. Lows will be in the 70s. .LONG TERM (Thursday through Tuesday)... Issued at 305 PM EDT Tue Jun 14 2016 A stronger upper trof will come in from the north Thursday and pass through here Thursday evening. We'll see a much stronger vertical wind profile Thursday than what we will have experienced Monday through Wednesday. Strong surface instability will materialize as temperatures soar into the lower and middle 90s. The main limiting factor will be a significant decrease in deep moisture, with models showing rather dry soundings, and surface dew points mixing down into the 60s in the afternoon. So, will keep PoPs low, which is in good agreement with previous forecast and surrounding offices. Storms that do fire, though, will still have a shot at becoming severe with the dry air and increasing flow aloft and lowering WBZ heights supporting a chance of severe sized hail and gusty downburst winds. In the LMK CWA the Lake Cumberland region stands the best chance for a severe storm in the afternoon. Storm generation will still be possible into the evening hours over southern Kentucky before tapering off overnight. Friday through Tuesday look dry as a stout upper ridge swells from the Desert Southwest to the East Coast. && .AVIATION (18Z TAF Update)... Issued at 1255 PM EDT Tue Jun 14 2016 A very moist air mass combined with daytime heating and a nearby surface boundary will promote scattered to numerous showers and storms across central Kentucky this afternoon. The highest coverage of storms looks to impact SDF and BWG. Storms will be capable of producing torrential downpours and locally gusty winds. At LEX, the environment isn't as supportive so will hold off on prevailing in the TAF for now. Storm coverage will wane with loss of daytime heating, so ending around 00-02z giving way to mostly clear skies overnight. Depending on how rainfall plays out, there could be fog or stratus form at the TAF sites. Statistical guidance points to this happening at BWG the most. For Wednesday, expect generally southerly to southwesterly flow and a greater chance of storms during the late morning into the afternoon. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........13 Long Term.........13 Aviation..........ZT
Hazardous weather outlook, Jun 14, 11:54 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1154 AM EDT TUE JUN 14 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-151600- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1154 AM EDT TUE JUN 14 2016 /1054 AM CDT TUE JUN 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS ARE EXPECTED THIS AFTERNOON, WITH LOCALLY TORRENTIAL RAIN IN THE STRONGER STORMS. MINOR PONDING ON ROADWAYS AND IN AREAS WITH POOR DRAINAGE IS POSSIBLE. THE HEAVIEST STORMS MAY PRODUCE SOME GUSTY WINDS AS WELL. HEAT INDEX VALUES WILL PEAK IN THE 99 TO 104 DEGREE RANGE THIS AFTERNOON...ESPECIALLY WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE FORECAST WEDNESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE...CAPABLE OF LOCALLY DAMAGING WINDS...SMALL HAIL...AND TORRENTIAL RAINFALL. WIDELY SCATTERED STORMS ARE FORECAST THURSDAY...MAINLY OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL. HEAT INDEX VALUES ON WEDNESDAY AND THURSDAY WILL RANGE FROM 95 TO NEAR 105 DURING EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE WEATHER THROUGH THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jun 14, 1:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 PM CDT TUE JUN 14 2016
KYZ026-141815-
OHIO-
1249 PM CDT TUE JUN 14 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OHIO
COUNTY...
AT 1248 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LIVERMORE TO NEAR CENTRAL CITY...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS 40 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...BEAVER DAM...CENTERTOWN...MCHENRY...ROCKPORT...SANDEFUR
CROSSING...NINETEEN...HEFLIN...COFFMAN AND TAFFY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3736 8712 3738 8709 3746 8710 3748 8713
3749 8712 3748 8711 3756 8704 3760 8699
3763 8691 3737 8675 3725 8695 3726 8696
3726 8697 3727 8698 3732 8699 3736 8703
3737 8707 3733 8711 3734 8714
TIME...MOT...LOC 1748Z 244DEG 31KT 3752 8717 3728 8702
ZTSpecial weather statement, Jun 14, 1:55 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT TUE JUN 14 2016 INZ090-091-KYZ025-141830- FLOYD-HARRISON-MEADE- 155 PM EDT TUE JUN 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON...SOUTH CENTRAL FLOYD AND NORTHEASTERN MEADE COUNTIES... AT 153 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRANDENBURG...MOVING NORTHEAST AT 35 MPH. WIND GUSTS 40 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORYDON...LANESVILLE...ELIZABETH...NEW MIDDLETOWN...LACONIA...NEW AMSTERDAM...CENTRAL...LOTTICK CORNER...CEDAR FLAT AND DOGWOOD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3797 8609 3812 8633 3830 8615 3821 8591 TIME...MOT...LOC 1753Z 223DEG 30KT 3810 8615 ZT
Special weather statement, Jun 14, 2:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT TUE JUN 14 2016
INZ090-091-141845-
FLOYD-HARRISON-
218 PM EDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON AND CENTRAL
FLOYD COUNTIES...
AT 217 PM EDT...A STRONG THUNDERSTORM WAS OVER CORYDON...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS 40 TO NEAR 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ALBANY...CORYDON...GALENA...PALMYRA...LANESVILLE...ELIZABETH...
CRANDALL...NEW MIDDLETOWN...RAMSEY AND MOBERLY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3829 8579 3828 8580 3828 8582 3827 8584
3824 8584 3804 8605 3820 8628 3840 8612
TIME...MOT...LOC 1817Z 222DEG 23KT 3819 8611
ZTSpecial weather statement, Jun 14, 2:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM CDT TUE JUN 14 2016
KYZ061-070-141930-
BUTLER-LOGAN-
157 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN AND SOUTHWESTERN
BUTLER COUNTIES...
AT 157 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
DUNMOR...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...AUBURN...LEWISBURG...SPA...COOPERSTOWN...BUFFALO FORK...QUALITY...
HUNTSVILLE...JERICO AND DIMPLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3706 8705 3707 8698 3707 8694 3708 8694
3709 8690 3711 8689 3713 8690 3714 8693
3718 8692 3718 8691 3719 8690 3718 8690
3717 8689 3711 8663 3701 8667 3696 8665
3685 8671 3697 8705
TIME...MOT...LOC 1857Z 213DEG 26KT 3703 8691
ZTSpecial weather statement, Jun 14, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE JUN 14 2016
INZ076-077-141945-
WASHINGTON-ORANGE-
308 PM EDT TUE JUN 14 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ORANGE AND
NORTHWESTERN WASHINGTON COUNTIES...
AT 307 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEDFORD TO 9 MILES NORTHEAST OF ENGLISH...AND
MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PAOLI...ORLEANS...STAMPERS CREEK...CAMPBELLSBURG...LIVONIA...SALTILLO...
VALEENE...PINE VALLEY...TROTTER CROSSING AND MAHAN CROSSING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3876 8614 3877 8610 3874 8609 3839 8639
3839 8642 3869 8657 3869 8631 3873 8631
3874 8629 3877 8628 3877 8626 3876 8625
3878 8623 3877 8622 3878 8621 3877 8621
3878 8618
TIME...MOT...LOC 1907Z 209DEG 32KT 3879 8646 3843 8634
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:49 PM EDT | Special Weather Statement | LMK | Ohio | 26 min |
| Jun 14, 2:57 PM EDT | Special Weather Statement | LMK | Logan | 33 min |
| Jun 14, 3:35 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Warren | 25 min |
| Jun 14, 3:59 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson | 31 min |
| Jun 14, 4:40 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 35 min |
| Jun 14, 4:56 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 30 min |
| Jun 14, 5:05 PM EDT | Special Weather Statement | LMK | Nelson | 25 min |
| Jun 14, 5:08 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 37 min |
| Jun 14, 5:19 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 14, 5:22 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 23 min |
| Jun 14, 5:32 PM EDT | Special Weather Statement | LMK | Henry, Shelby, Trimble | 43 min |
| Jun 14, 5:34 PM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson | 3 hr |
| Jun 14, 5:38 PM EDT | Special Weather Statement | LMK | Clinton, Russell | 52 min |
| Jun 14, 6:01 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Lincoln, Marion, Mercer, Washington | 44 min |
| Jun 14, 6:18 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Woodford | 27 min |
| Jun 14, 6:45 PM EDT | Special Weather Statement | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more | 75 min |
| Jun 14, 1:55 PM EDT | Special Weather Statement | LMK | Harrison | 35 min |
| Jun 14, 2:18 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 27 min |
| Jun 14, 3:29 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 31 min |
| Jun 14, 3:39 PM EDT | Severe Thunderstorm Warning | LMK | Dubois, Perry | 36 min |
| Jun 14, 3:51 PM EDT | Special Weather Statement | LMK | Crawford, Orange | 24 min |
| Jun 14, 4:03 PM EDT | Areal Flood Advisory | LMK | Harrison | 3 hr |
| Jun 14, 4:16 PM EDT | Special Weather Statement | LMK | Crawford, Harrison, Orange, Washington | 29 min |
| Jun 14, 4:19 PM EDT | Areal Flood Advisory | LMK | Dubois, Orange | 56 min |
| Jun 14, 4:46 PM EDT | Special Weather Statement | LMK | Clark, Floyd, Washington | 29 min |
| Jun 14, 5:12 PM EDT | Special Weather Statement | LMK | Clark, Scott | 33 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.